Mathematical Research Letters

Volume 12 (2005)

Number 2

Laplacians on fractals with spectral gaps have nicer Fourier series

Pages: 269 – 274

DOI: http://dx.doi.org/10.4310/MRL.2005.v12.n2.a12

Author

Robert S. Strichartz (Cornell University)

Abstract

On the Sierpinski gasket and related fractals, partial sums of Fourier series (spectral expansions of the Laplacian) converge along certain special subsequences. This is related to the existence of gaps in the spectrum.

Full Text (PDF format)